Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kaposi sarcoma at < 500 CD4 count?
Feb 22, 2008

Dr. Henry, I am currently on HAART and my last CD4 count was 450 22%. I was reading about occular issues in HIV positive people (due to the recent onset of "floaters" and came across the following.. Is it true that KS can occur in CD4 counts as high as mine? For some reason I thought KS was prevalent in severe immune system suppression. Can you clarify?

"In general, CD4+ T-lymphocyte count has been used to predict the onset of certain ocular infections in patients who are HIV positive. CD4+ T-cell count less than 500 cells/mm3 is associated with Kaposi sarcoma, lymphoma, and tuberculosis"

Thank you so much. John

Response from Dr. Henry

Floaters are very common in the general population as well as HIV+ persons. Not generally indicative of AIDS/HIV related pathology when the CD4 coutn >> 200. KS is sometimes seen with higher CD4 counts. Floaters due to KS or other HIV-related complications in a situation as you describe would be highly unusual. A good eye exam by an opthalmologist would be recommended to look for general eye pathology and to be reassured if your floaters are of the usual type (separation of the vitreous get from the retina) and not indicative of a retinal tear or other more serious condition. KH



Previous
nevirapine side effects
Next
Are any of my current meds worsening my neuropathy?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement